A Case of Heparin Induced Thrombocytopenia Treated with Fondaparinux


Alpay N., Okumus G., KIYAN E., Diz-Kucukkaya R., Tabak L., ECE T., ...More

TURKISH THORACIC JOURNAL, vol.10, no.4, pp.193-195, 2009 (ESCI) identifier identifier

  • Publication Type: Article / Article
  • Volume: 10 Issue: 4
  • Publication Date: 2009
  • Journal Name: TURKISH THORACIC JOURNAL
  • Journal Indexes: Emerging Sources Citation Index (ESCI), Scopus, TR DİZİN (ULAKBİM)
  • Page Numbers: pp.193-195
  • Istanbul University Affiliated: Yes

Abstract

Heparin induced thrombocytopenia (HIT) is an important complication of heparin treatment. In this article, we presented a case of HIT who was treated with fondaparinux, which is the only alternative anticoagulant agent in our country. A 48 yearold male patient was referred to our clinic when bilateral main pulmonary arterial thromboses were detected by spiral computerized tomography after he sought consultation for chest pain, dyspnea and presyncope of 3 days duration. In the physical examination, tachypnea, tachycardia, cyanosis, hypotension, neck vein distention, hepatomegaly and hepatojugular reflux were recorded. After the diagnosis of massive PTE, unfractionated heparin (UFH) infusion was started following the treatment with r-tPA. UFH was stopped due to the rapid fall in thrombocyte count (39000/mm(3)) on the second. day of treatment. PF4-heparin antibodies detected by EL SA were positive. Anticogulant therapy was followed with fondaparinux. Oral anticoagulant therapy was started when the thrombocyt count reached > 100000/mm(3) on the sixth day of treatment.